Advertisement

Side Effects of Esterified Estrogens

Common side effects of esterified estrogens may include nausea and vomiting, high blood pressure, and abdominal cramps. Most side effects of the medication are minor and either do not require treatment or can be treated easily. However, certain esterified estrogens side effects are serious and should be reported to a healthcare provider immediately, including sudden vision loss, heavy vaginal bleeding, or chest pain or heaviness.

An Introduction to Esterified Estrogens Side Effects

As with any medicine, esterified estrogens (Menest®) can cause side effects. However, not everyone who takes the drug will experience side effects. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with esterified estrogens. Your healthcare provider can discuss a more complete list of esterified estrogens side effects with you.)

Serious Side Effects Seen With Esterified Estrogens

Some side effects of estrogens (such as esterified estrogens) are rare but serious enough to mention. These side effects include:
Because of the possibility of these serious side effects, there are a few symptoms you should watch for (and should report to your healthcare provider immediately). These include, but are not limited to:
  • Signs of a blood clot in the lung, such as shortness of breath, sharp chest pain, or coughing up blood
  • Chest pain or heaviness, which may be signs of a heart attack
  • Signs of a stroke, such as vision or speech changes, weakness or numbness in an arm or leg, and a severe headache
  • Signs of a blood clot in the leg, such as pain in the calf, leg cramps, and leg or foot swelling
  • Sudden loss of vision or vision changes, which can be a sign of a blood clot in the eye
  • Migraines (or changes in your migraines, if you have had them before)
  • Breast lumps
  • Heavy vaginal bleeding or unexpected vaginal bleeding
  • Signs of liver damage, such as yellowing of the whites of the eyes or skin (jaundice), dark urine, and upper right abdominal pain (stomach pain)
  • Signs of an allergic reaction, including an unexplained rash, hives, itching, unexplained swelling, wheezing, or difficulty breathing or swallowing.
Last reviewed by: Kristi Monson, PharmD
Advertisement
5 Questions to Ask Your Doctor About ED